In the Guelph area, there are reports of substances causing extreme sedation:
- Purple fentanyl has been indicated in two known incidents.
- Similar reports in the Waterloo Region alert indicate purple/dark red and white/clear fentanyl.
- People who have been affected typically become unresponsive for at least an hour during this period of sedation.
- After this period of sedation, the person is typically still affected by sedative-like effects; lasting up to 3 hours.
- When possible, make sure to use in a safe area with people you can trust.
Please continue to use the precautions outlined below to reduce your risk of overdose.
Reduce your risk
- Carry naloxone
- Never use alone. However, it is important to maintain 2 metres distance to protect yourself during the COVID-19 pandemic. Phone a friend or call the Overdose Prevention Line (1-888-853-8542) to make sure someone is available to check up on you.
- Start low and go slow (e.g., with every new purchase, start with 1/3 of a normal dose)
- Use the Consumption and Treatment Services Site (CTS) supervised by health professionals at Guelph’s Community Health Centre located at 176 Wyndham St. N
Get a naloxone kit
You can get a take-home naloxone kit for free from pharmacies and other agencies in the Wellington-Dufferin-Guelph area. A health card is only needed if you are receiving a kit from a pharmacy. Pharmacies offer injectable naloxone only, where other sites offer nasal naloxone. Visit wdgpublichealth.ca/harmreduction for a list of locations to get a naloxone kit.